Alert archive / California / Wind Advisories in 2020

Wind Advisory 10, NWS Sacramento, CA

June 16, 2020

NWS Sacramento, CA issued this wind advisory at Jun 16, 2020, 3:07 PM PDT. It took effect at Jun 17, 2020, 8:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2020, 3:07 PM PDT (22:07 UTC)
In effect from
Jun 17, 2020, 8:00 AM PDT
Expired
Jun 17, 2020, 7:01 PM PDT
In force
11 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

260 
WWUS76 KSTO 162207
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
307 PM PDT Tue Jun 16 2020

CAZ015>017-063-171200-
/O.NEW.KSTO.WI.Y.0010.200617T1500Z-200619T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Alder Springs
307 PM PDT Tue Jun 16 2020

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 PM PDT
THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Northern, Central and Southern Sacramento Valley, and 
  Mountains Southwestern Shasta County to Western Colusa County 
  Counties.

* WHEN...From 8 AM Wednesday to 8 PM PDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
911 
WWUS76 KSTO 162228
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
328 PM PDT Tue Jun 16 2020

CAZ015>017-063-171200-
/O.EXT.KSTO.WI.Y.0010.200617T1500Z-200618T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Alder Springs
328 PM PDT Tue Jun 16 2020

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Southern Sacramento Valley, and Mountains Southwestern 
  Shasta County to Western Colusa County Counties.

* WHEN...From 8 AM to 8 PM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
871 
WWUS76 KSTO 171030
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PDT Wed Jun 17 2020

CAZ015>017-063-180300-
/O.CON.KSTO.WI.Y.0010.200617T1500Z-200618T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Alder Springs
330 AM PDT Wed Jun 17 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts 30 to 40 mph
  expected. 

* WHERE...Sacramento Valley, and Mountains Southwestern Shasta
  County to Western Colusa County Counties. 

* WHEN...From 8 AM to 8 PM PDT Wednesday. Wind strongest late
  morning and afternoon. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
388 
WWUS76 KSTO 180201
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
701 PM PDT Wed Jun 17 2020

CAZ015>017-063-180315-
/O.CAN.KSTO.WI.Y.0010.000000T0000Z-200618T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Alder Springs
701 PM PDT Wed Jun 17 2020

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Winds have decreased this evening well below advisory criteria
therefore the advisory has been cancelled. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 16, 2:48 PM PDT, 19 minutes earlier.

Area forecast discussion, Jun 16, 2:48 PM PDT, 19 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
248 PM PDT Tue Jun 16 2020

.SYNOPSIS...
Cool today with the start of a warm up tomorrow. Lower humidity
and breezy north winds will bring elevated fire weather concerns
beginning later this evening into early Thursday afternoon. Hot
weather settles in for the end of the week and weekend.

&&

.DISCUSSION...
Upper level trough is currently making its way over the northeast
part of the state. This is bringing some flat CU over the Sierra
especially from Lassen Park north into eastern Shasta County.
These clouds will clear quickly once we loose daytime heating and
clear skies are expected overnight.

Currently we are seeing a MFR-SAC gradient of 4 mb and that is
resulting in wind gusts 20-25 mph with some isolated gusts up to
25 mph. The upper level trough will be pushing into the Great
Basin tonight into tomorrow and that will continue to tighten the
pressure gradient over CA with a MFR-SAC gradient increasing to
9-12 mbs. Downslope winds pick up in the Sierra overnight tonight
with increased northerly winds in the Valley. Northerly valley
winds will be strong from mid-morning into the afternoon Wednesday
with the strongest wind gusts in the early afternoon when gusts up
to 35 mph will be possible. The strongest winds subside in the
evening but will stay on the breezy side into the early afternoon
Thursday. The combination of the breezy north winds and lowering
humidity will result in elevated fire weather conditions, and a
red flag warning has been posted for the valley where fine fuels
(seasonal grasses) have mostly cured.

A quick warmup is forecast beginning Wednesday behind the
departing trough as high pressure builds into NorCal from the
eastern Pacific. High temperatures will be around 15-20 degrees
warmer by Thursday and Friday compared to today.

-CJM

&&
.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)...
Upper level ridging will be in place for the extended forecast
and that is going to keep hot temperatures in place along with
moderate heat risk. Highs will be in the mid 90s to lower 100s
across the valley and 70s to 80s in the mountains. Some ensembles
are pushing monsoon moisture north on Sunday and Monday but it
looks weak and if we do see the push north it will remain on the
east side of the crest.

-CJM

&&

.AVIATION...
VFR conditions over interior NorCal next 24 hours. Local
northerly wind gusts to 20-25 kts over portions of the Sacramento
Valley through about 01Z-03Z Wednesday. Northerly wind gusts 20-30
kts will become more widespread after 06z Wednesday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 PM this evening to 1 PM PDT Thursday
for Carquinez Strait and Delta-Central Sacramento Valley in
Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below
1000 Ft-Eastern Mendocino NF-Northern Sacramento Valley to
Southern Tehama County Line Below 1000 Ft-Northern San Joaquin
Valley in San Joaquin and Stanislaus Counties Below 1000 ft-
Northern Sierra Foothills from 1000 to 3000 Ft. Includes
portions of Shasta-Trinity and Butte Units-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-Southern
Sacramento Valley in Yolo-Sacramento Far Western Placer,
southern Sutter and Solano County Below 1000 Ft.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:30 AM PDTRed Flag WarningSTO65 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.